City Research Online

Estimation of Multivariate Asset Models with Jumps

Ballotta, L. ORCID: 0000-0002-2059-6281, Fusai, G. ORCID: 0000-0001-9215-2586, Loregian, A. & Perez, M. F. (2019). Estimation of Multivariate Asset Models with Jumps. Journal of Financial and Quantitative Analysis, 54(5), pp. 2053-2083. doi: 10.1017/S0022109018001321


We propose a consistent and computationally efficient 2-step methodology for the estimation of multidimensional non-Gaussian asset models built using L´evy processes. The proposed framework allows for dependence between assets and different tail-behaviors and jump structures for each asset. Our procedure can be applied to portfolios with a large number of assets as it is immune to estimation dimensionality problems. Simulations show good finite sample properties and significant efficiency gains. This method is especially relevant for risk management purposes such as, for example, the computation of portfolio Value at Risk and intra-horizon Value at Risk, as we show in detail in an empirical illustration.

Publication Type: Article
Additional Information: This article has been published in a revised form in Journal of Financial and Quantitative Analysis This version is published under a Creative Commons CC-BY-NC-ND. No commercial re-distribution or re-use allowed. Derivative works cannot be distributed. Copyright © Michael G. Foster School of Business, University of Washington 2018.
Subjects: H Social Sciences > HD Industries. Land use. Labor > HD61 Risk Management
H Social Sciences > HG Finance
Departments: Bayes Business School > Finance
Text - Accepted Version
Available under License Creative Commons Attribution Non-commercial No Derivatives.

Download (2MB) | Preview



Downloads per month over past year

View more statistics

Actions (login required)

Admin Login Admin Login